Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 115, NWS Tulsa, OK

October 6, 2019Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Oct 6, 2019, 5:46 AM CDT for Benton County, Washington County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2019, 5:46 AM CDT (10:46 UTC)
Expired
Oct 6, 2019, 9:45 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WGUS54 KTSA 061046
FFWTSA
ARC007-143-061445-
/O.NEW.KTSA.FF.W.0115.191006T1046Z-191006T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
546 AM CDT Sun Oct 6 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Benton County in northwestern Arkansas...
  Northeastern Washington County in northwestern Arkansas...

* Until 945 AM CDT.

* At 544 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 2 to 4 inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Springdale...                     Rogers...
  Bentonville...                    Siloam Springs...
  Lowell...                         Gentry...
  Tontitown...                      Bethel Heights...
  Gravette...                       Cave Springs...
  Decatur...                        Highfill...
  Springtown...                     Northwest Arkansas Regional
  Air...
  War Eagle...                      Centerton...
  Johnson...                        Elm Springs...
  Goshen...                         Larue...

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes Interstate 49 between mile markers 70 and 88.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3621 9457 3644 9460 3636 9390 3611 9394

$$
1 follow-up statement
876 
WGUS74 KTSA 061321
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
821 AM CDT Sun Oct 6 2019

ARC007-143-061445-
/O.CON.KTSA.FF.W.0115.000000T0000Z-191006T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Washington AR-
821 AM CDT Sun Oct 6 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES...

At 818 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. 4 to 6 inches of rain have fallen, with 
isolated locations receiving up to 8 inches. Flash flooding is 
ongoing, with multiple reports of road closures in the Bentonville 
and Springdale areas.

Some locations that may experience flooding include...
Springdale...                     Rogers...
Bentonville...                    Siloam Springs...
Lowell...                         Gentry...
Tontitown...                      Bethel Heights...
Gravette...                       Cave Springs...
Decatur...                        Highfill...
Springtown...                     Northwest Arkansas Regional Air...
War Eagle...                      Centerton...
Johnson...                        Elm Springs...
Goshen...                         Larue...

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area, as additional thunderstorms upstream could train across 
this same area.

This includes Interstate 49 between mile markers 70 and 88.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3621 9457 3644 9460 3636 9390 3611 9394

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 2:57 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 6, 2:57 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
257 AM CDT Sun Oct 6 2019

.DISCUSSION...
Clusters of storms are currently ongoing across northeast OK into
northwest AR, along/north of an elevated front within a zone of
rather impressive isentropic lift. Pockets of heavy rain can be
expected into the morning hours, and a few of the stronger storms
may produce some small hail. The better chances for storms will
shift farther south this afternoon as the cold front surges
southeast. Expect a large range in temperatures today, with highs
holding in the 60s across northeast OK to readings pushing 90 near
the Red River.

Partial clearing will allow temperatures to fall into the 40s
across much of the area by Monday morning, with some upper 30s
possible in northwest AR Tuesday morning as the surface high
settles over the region.

ECMWF/GFS remain in reasonable agreement bringing a strong cold
front through the area Thursday night into Friday (with the GFS
being just a bit faster). Shower and thunderstorm chances will be
on the increase during this period, with a good shot of colder air
Friday and into the weekend. Expect some lows in the 30s by
Saturday morning, especially in the valleys areas of northwest AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  46  72  47 /  70  20   0   0
FSM   79  53  75  48 /  70  60   0   0
MLC   76  52  73  46 /  60  50   0   0
BVO   65  43  71  40 /  50  10   0   0
FYV   67  46  68  39 /  70  50   0   0
BYV   64  46  70  45 /  80  50   0   0
MKO   70  49  71  45 /  70  30   0   0
MIO   64  44  70  43 /  60  20   0   0
F10   67  49  72  46 /  70  30   0   0
HHW   88  56  74  48 /  70  70  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....18
Hazardous weather outlook, Oct 6, 4:52 AM CDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CDT Sun Oct 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CDT Sun Oct 6 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers with embedded thunderstorms will continue
through the morning across northeast Oklahoma and northwest
Arkansas. The severe weather threat with these storms remains very
low, however areas of heavy rainfall are likely as some training
of cells is likely.

During the afternoon, a cold front currently located over east
central Oklahoma and west central Arkansas will begin to push
south. Additional storms are expected along the front this
afternoon, with a limited threat of large hail and damaging wind
gusts, along with locally heavy rainfall. Rain and thunderstorms
will diminish tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Quiet weather with seasonable temperatures is expected early in
the week. Another strong cold front will lead to the next chance of
thunderstorms and heavy rainfall by the latter half of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 6, 12:31 AM CDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1231 AM CDT Sun Oct 6 2019

ARZ001-002-010-011-060615-
Carroll AR-Madison AR-Benton AR-Washington AR-
1231 AM CDT Sun Oct 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON...
NORTHWESTERN MADISON...WEST CENTRAL CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 115 AM CDT...

At 1231 AM CDT, a strong thunderstorm was located over Cave Springs,
moving east at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Huntsville...                     Lowell...
Tontitown...                      Bethel Heights...
Cave Springs...                   Highfill...
Hindsville...                     Northwest Arkansas Regional Air...
Forum...                          Hobbs State Park...
Clifty...                         Withrow Springs State Park...
War Eagle...                      Johnson...
Elm Springs...                    Goshen...

This includes Interstate 49 between mile markers 68 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3615 9434 3634 9431 3634 9365 3601 9369
TIME...MOT...LOC 0531Z 278DEG 30KT 3624 9424
Special weather statement, Oct 6, 2:00 AM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 AM CDT Sun Oct 6 2019

ARZ002-011-060745-
Carroll AR-Madison AR-
200 AM CDT Sun Oct 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 245 AM CDT...

At 200 AM CDT, a strong thunderstorm was located 4 miles south of
Marble, moving northeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Huntsville...                     Osage...
Rudd...                           Kingston...
Rule...                           Marble...
Dryfork...                        Metalton...
Delmar...                         Connor...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3612 9348 3608 9348 3608 9345 3601 9345
      3595 9363 3611 9374 3633 9338 3621 9330
      3612 9330
TIME...MOT...LOC 0700Z 240DEG 23KT 3607 9360

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 11:11 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
Oct 5, 11:28 PM CDTSpecial Weather StatementTSAMadison47 min
Oct 5, 11:45 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington45 min
Oct 6, 12:31 AM CDTSpecial Weather StatementTSABenton44 min
Oct 6, 2:00 AM CDTSpecial Weather StatementTSACarroll45 min
Oct 6, 3:57 AM CDTAreal Flood AdvisoryTSABenton3 hr
Oct 6, 5:03 AM CDTAreal Flood AdvisoryTSABenton, Madison, Washington3 hr
Oct 6, 7:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Oct 6, 9:31 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 1:26 PM CDTFlash Flood WarningTSABenton4 hr
Oct 6, 1:31 PM CDTAreal Flood WarningTSABenton, Washington12 hr
Oct 6, 3:06 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Oct 6, 3:55 PM CDTSevere Thunderstorm WarningTSASebastian65 min
Oct 6, 5:32 PM CDTAreal Flood WarningTSABenton, Washington24 hr

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.